Alert archive / Arkansas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 42, NWS Tulsa, OK

April 3, 2007Carroll County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 3, 2007, 3:13 PM CDT for Carroll County, Arkansas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 3, 2007, 3:13 PM CDT (20:13 UTC)
Expired
Apr 3, 2007, 4:15 PM CDT
In force
62 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Carroll County, AR

The radar

The Springfield radar (KSGF), 93 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 3, 3:12 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.2 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2007-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1571 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2007-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 275 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1571 J/kg
Mixed-layer CIN
-171 J/kg
Mixed-layer LCL
930 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
275 m²/s²
0-3 km storm-relative helicity
294 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 032012
SVRTSA
ARC015-032115-
/O.NEW.KTSA.SV.W.0042.070403T2013Z-070403T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
313 PM CDT TUE APR 3 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CARROLL COUNTY IN NORTHWEST ARKANSAS

* UNTIL 415 PM CDT

* AT 311 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
  STORM WAS LOCATED NEAR EUREKA SPRINGS...MOVING EAST AT 35 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BEAVER...
  EUREKA SPRINGS...GRANDVIEW...BERRYVILLE...URBANETTE...GREEN FOREST
  AND OAK GROVE.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3649 9387 3631 9386 3633 9330 3650 9329

$$
3 follow-up statements
000 
WWUS54 KTSA 032032
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
331 PM CDT TUE APR 3 2007

ARC015-032115-
/O.CON.KTSA.SV.W.0042.000000T0000Z-070403T2115Z/
CARROLL AR-
331 PM CDT TUE APR 3 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR NORTHERN CARROLL COUNTY...

AT 328 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
GRANDVIEW TO 16 MILES SOUTHWEST OF GRANDVIEW...MOVING EAST AT 35 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...URBANETTE...OAK
GROVE...BERRYVILLE AND DENVER.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3650 9359 3631 9386 3633 9330 3650 9329

$$
000 
WWUS54 KTSA 032044
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
344 PM CDT TUE APR 3 2007

ARC015-032115-
/O.CON.KTSA.SV.W.0042.000000T0000Z-070403T2115Z/
CARROLL AR-
344 PM CDT TUE APR 3 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR NORTHERN CARROLL COUNTY...

AT 341 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM OAK
GROVE TO 7 MILES SOUTHWEST OF BERRYVILLE...MOVING EAST AT 35 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BERRYVILLE...
GREEN FOREST AND DENVER.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3649 9349 3631 9373 3633 9330 3650 9329

$$
000 
WWUS54 KTSA 032057
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
357 PM CDT TUE APR 3 2007

ARC015-032115-
/O.CON.KTSA.SV.W.0042.000000T0000Z-070403T2115Z/
CARROLL AR-
357 PM CDT TUE APR 3 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR CENTRAL CARROLL COUNTY...

AT 353 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR CABANAL...MOVING EAST AT 35 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CABANAL...
RULE...GREEN FOREST...COIN AND DENVER.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3632 9365 3626 9362 3628 9330 3641 9329

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 10:56 AM CDT, 4 hours 17 minutes earlier.

Area forecast discussion, Apr 3, 10:56 AM CDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1056 AM CDT TUE APR 3 2007

.DISCUSSION...
THE EXPECTED COLD FRONT WAS ENTERING THE FORECAST AREA AT
1030 AM.  WINDS BEHIND THE FRONT ARE QUITE BRISK AND BUMPED
THE FORECAST WINDS AND WIND GUSTS UP A BIT.  ALSO TWEAKED
THE SKY CONDITION.  THIS GAVE ME A MORNING REFERENCE IN
SOME OF THE ZONES SO I WILL LIKELY UPDATE AGAIN EARLY
THIS AFTERNOON.  GOING POPS LOOK O.K. FOR NOW BUT MAY
BE ABLE TO NUDGE THEM DOWN A BIT AS THE NEW WRF DOES
NOT HAVE QPF UNTIL THE FRONT IS OVER FAR SOUTHEAST OKLAHOMA.
TEMPERATURES LOOK O.K. FOR NOW.  MAY ADJUST THEM LATER.

&&

.PREV DISCUSSION... /ISSUED 353 AM CDT TUE APR 3 2007/

DISCUSSION...
THE COLD FRONT THAT WILL END OUR LONG STRETCH OF WARM WEATHER IS
RIGHT ON SCHEDULE AND WILL ENTER NORTHEAST OKLAHOMA AROUND MID
MORNING AND EXIT FAR SOUTHEAST OKLAHOMA BY EARLY EVENING. FRONTAL
CONVERGENCE IS NOT VERY IMPRESSIVE SO WILL KEEP POPS LOW IN
ADVANCE OF THE FRONT THIS AFTERNOON WITH LOW POPS LINGERING IN
SOUTHEAST OKLAHOMA INTO EARLY EVENING. INSTABILITY WILL BE HIGH SO
ANY STORMS THAT GET GOING WILL HAVE A RATHER HIGH SEVERE WEATHER
POTENTIAL. TEMPERATURES WILL BE WELL ABOVE NORMAL AGAIN TODAY EVEN
IN NORTHEAST OKLAHOMA SINCE THEY WILL BE STARTING OUT CLOSE TO 70.

ONCE THE COLD AIR ARRIVES...IT WILL HANG AROUND FOR AWHILE WITH
SEVERAL REINFORCING SHOTS OF COLD AIR EXPECTED OVER THE NEXT FEW
DAYS. SEVERAL WEAK UPPER LEVEL DISTURBANCES IN THE NORTHWEST FLOW
ALOFT WILL MOVE ACROSS THE AREA IN THE THURSDAY THROUGH SATURDAY
TIMEFRAME RESULTING IN CONSIDERABLE CLOUD COVER AND MODEST
PRECIPITATION CHANCES. MODEL CONSENSUS SUPPORTS THE POTENTIAL FOR
SOME SNOW TO MIX IN WITH THE RAIN ACROSS PARTS OF NORTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS THURSDAY NIGHT AND AGAIN LATE
FRIDAY NIGHT AND SATURDAY AS EVAPORATIVE COOLING SENDS
TEMPERATURES DOWN INTO THE LOW TO MID 30S DURING PERIODS OF
PRECIPITATION. THE UKMET SURFACE TEMPERATURES SHOW THIS WELL AT 72
HOURS. SOME MODELS SHOW A BREAK IN THE RAIN CHANCES FRIDAY BUT
OTHERS LIKE THE ECMWF AND CANADIAN DO NOT SO WILL KEEP POPS GOING
ALL THREE DAYS.

SKIES WILL FINALLY CLEAR LATER SATURDAY NIGHT AND SUNDAY SO EASTER
SUNDAY MORNING IS LIKELY TO SEE THE GREATEST POTENTIAL FOR A FROST
OR FREEZE. A RAPID WARMUP WILL TAKE PLACE BY EARLY NEXT WEEK AS
SOUTH WINDS FINALLY RETURN TO THE AREA.

STAYED CLOSE TO GUIDANCE TEMPERATURES THE NEXT COUPLE DAYS BUT
WENT SLIGHTLY COOLER THAN THE GFS MOS THURSDAY IN DEFERENCE TO THE
UKMET.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   78  41  61  37 /  10  10  10  10
FSM   84  45  63  40 /  30  10  10  10
MLC   81  45  63  40 /  20  10  10  10
BVO   76  35  58  31 /  10  10  10  10
FYV   80  37  58  31 /  30  10  10  10
BYV   79  38  57  30 /  30  10  10  10
MKO   80  41  60  38 /  20  10  10  10
MIO   75  37  57  32 /  20  10  10  10
F10   80  43  61  38 /  20  10  10  10
HHW   84  50  67  45 /  30  30  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...17
LONG TERM....18
Hazardous weather outlook, Apr 3, 1:07 PM CDT, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
107 PM CDT TUE APR 3 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-041000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
107 PM CDT TUE APR 3 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...SOUTHEAST OF A MCALESTER TO GROVE LINE.
	ONSET...MID AFTERNOON.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...EASTERN OKLAOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...LIMITED...SPREADINDEX=43.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
A STRONG COLD FRONT WAS LOCATED ALONG INTERSTATE 44 EARLY
THIS AFTERNOON.  THIS COLD FRONT WILL SWEEP SOUTHEAST ACROSS
NEARLY ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS DURING
THE AFTERNOON HOURS. A FAIRLY STRONG CAP HAS BEEN OVER THE
AREA MUCH OF THE DAY.  THIS CAP MAY WEAKEN AS THE AFTERNOON
PROGRESSES.  CAPES IN THE 1500 TO 2000 J/KG WILL BE LOCATED
AHEAD OF THE FRONT.  ANYWHERE FROM NO STORMS TO SCATTERED
STORMS WILL OCCUR ALONG THE FRONT.  SHOULD A THUNDERSTORM
FORM IT WOULD HAVE A GOOD CHANCE OF BECOMING SEVERE.

TO GO ALONG WITH THE THUNDERSTORM RISK...STRONG WINDS WILL
OCCUR THIS AFTERNOON.  WIND GUSTS IN EXCESS OF 30 MILES AN
HOUR WILL LIKELY FOLLOW THE COLD FRONTAL PASSAGE. THESE WINDS
WILL LEAD TO SOME FIRE DANGER.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...NO HAZARDS.
THURSDAY...WINTER WEATHER POTENTIAL.
FRIDAY...NO HAZARDS.
SATURDAY...WINTER WEATHER POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A SERIES OF WEAK UPPER LEVEL SYSTEMS IN THE DEVELOPING
NORTHWEST FLOW ALOFT WILL BRING RAIN CHANCES TO THE AREA FROM
TIME TO TIME FROM THURSDAY INTO SATURDAY.  THE ATMOSPHERE
WILL BECOME COLD ENOUGH FOR A MIX OF RAIN AND SNOW NEAR
THE KANSAS AND MISSOURI BORDERS THURSDAY NIGHT AND FRIDAY
NIGHT. A HARD FREEZE LOOKS LIKE A POSSIBILITY SATURDAY
AND SUNDAY MORNINGS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Apr 3, 2:54 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
254 PM CDT TUE APR 3 2007

ARZ001-002-032100-
BENTON AR-CARROLL AR-
254 PM CDT TUE APR 3 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHWEST ARKANSAS
     NORTHERN CARROLL AND EASTERN BENTON

AT 254 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS DEVELOPING
7 MILES WEST OF LARUE AND 17 MILES WEST OF LARUE...MOVING EAST AT 35
MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...OAK GROVE...BLAND...LARUE...BERRYVILLE...EUREKA
SPRINGS...BEAVER LAKE...URBANETTE AND GRANDVIEW.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WILL LIKELY
CONTINUE TO INCREASE IN INTENSITY.  RESIDENTS IN THESE AREAS SHOULD
REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER ALERT IS UPGRADED TO A
WARNING.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 4:13 PM CDTSevere Thunderstorm WarningTSACarroll36 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.